1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

The Daily Dose

Get the last 24hrs of new topics delivered to your inbox.

Click Here to Subscribe

Zoloft - Anyone Taking This For PTSD?

Discussion in 'Medications & Substances' started by tk321, Apr 24, 2007.

Thread Status:
Not open for further replies.
  1. tk321

    tk321 New Member

    11
    0
    0
    Hi, folks! My partner's doc just put her on Zoloft for her PTSD. Has anyone here taken this med, and what's your experience with it? Thanks for your help ...

    TK
     
  2. Register to participate in live chat, PTSD discussion and more.
  3. becvan

    becvan Queen of the Blunt! Premium Member

    3,807
    883
    4,653
    Hi tk.

    I was on Zoloft for...six months. It didn't do crap for my PTSD. I had to be on a very low dose of it (25 mg a day only) and when they bumped it up to 50 mg a day I had a severe grand mal seizure. I was yanked off of it faster than you can blink. It was the withdrawals that were really bad. I had tremors, these zaps that went through my body, severe anger and rage attacks, mood swings, my panic attacks increased, my sleep got even worse.. etc.. And it lasted for almost two months!

    I hope it works for your wife.. but be very careful if they pull her off of it.. It's nasty. (and according to doctors, these withdrawal symptoms are "rare", they are full of crap so don't expect help from them.)

    bec
     
  4. Marilyn_S

    Marilyn_S Well-Known Member

    576
    19
    0
    Hello TK,

    Zoloft was one of the first meds I was put on when I was in college. It caused my blood pressure to go up substantially and I had never in my life had a problem with HBP. It was ineffective for treatment of my PTSD, but everybody is different. It seems different doctors prescribe different drugs. I'm no authority on it by any means but I would say, give it some time, and if there are negative side effects or it is not effective, have her call her doctor back. I wouldn't advize going off cold turkey even if its not effective or has some side effects. Going off any mad cold turkey can cause withdrawls as well as the possibility of serious complications. Hope that helps. If you want to know the particulars of Zoloft, go online and type it into the search engine. You should find scads of sites with info on Zoloft.

    Take Care & Good Fortune to You and Yours,
    Marilyn S.
     
  5. Grama-Herc

    Grama-Herc I'm a VIP

    I was put on Zoloft in 1997 for my multi symptoms, but it was increased from 25mg up to 200mg per day before it was effective for me. Been on it ever since. It seems to keep me fairly balanced and aware when I get the urge to do crazy stuff like before my diagnosis. I can really tell if I have missed taking even 1 dose. I suddenly get the urge to jump into my car and JUST drive--no place special---just drive, get away. But on the Zoloft I'm fine and tolerate the drug ok. Hope you and yours do ok. Good luck. Herc
     
  6. permban0077

    permban0077 Policy Enforcement Banned

    3,530
    108
    0
    It helped me gain a lot of weight... Did not help and I had the depression aspect get worse so they upped the dose twice what it was. Then I got suicidal. I was told it should also help prevent panic attacks, it did not. I had to wean off and it was horrible. I went into violent rages that were uncontrollable and could have really hurt someone.

    Still have the weight that will not budge now at all but I feel a lot better off of it. Sadly it just made the symptoms it was supposed to control worse for me. A friend of mine with this is on it and has been for years and it helps him a lot. For me I was on the other end. I really think it is just flipping a coin to see if it helps or not. It is very addictive. I was told it isn't but don't buy it. So if it has an adverse effect make sure it is weaned off of. And wear a helmet if your partner for some reason needs to.
     
  7. kers

    kers I'm a VIP

    2,790
    991
    4,653
    I have been on it for nearly a year and it really helped. It made my depression, which was the worst it's ever been, manageable enough for me to dig myself out of an emotional hole. I don't think I would be able to face all the traumas as I have without being on the Z, I'd be too unbalanced and distressed.
     
  8. tk321

    tk321 New Member

    11
    0
    0
    Thanks to everyone who has patiently answered my questions! Be well.
     
  9. Grama-Herc

    Grama-Herc I'm a VIP

    Boy am I ever glad to hear that the big "Z" put weight on somebody else too. I thought I was crazy that it was the meds making me fat. No wonder I can't get this weight off. Oh Veiled, thank you for sharing that small but valuable fact with us Yea, I'm plump for a real reason HERC
     
  10. anthony

    anthony Renovation Aficionado Founder

    32,970
    46,397
    57,850
    Lots of information at [DLMURL]http://www.ptsdforum.org/thread676.html[/DLMURL]
     
    Last edited: Apr 21, 2015
Loading...
Thread Status:
Not open for further replies.
Show Sidebar